MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565050
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on may 05, 2022 that a wallflex colonic stent was to be used in the colon to treat an intestinal obstruction during stent implantation procedure performed on (b)(6) 2022.During unpacking and outside patient, the physician noticed that the inner sterile packaging was damaged.The device was not used on the patient.The procedure was completed with another wallflex colonic stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a020503 captures the reportable issue of seal compromised.A wallflex colonic stent and delivery system were received for analysis; the package of the device was not returned.Visual examination of the returned device found the stent was not deployed.The length of the outer clear and blue sheath were measured to be within specification.Microscopic examination revealed the outer clear sheath was kinked.No other issues were noted to the stent and delivery system.The damaged observed to the outer clear sheath were likely due to factors encountered during shipment of the device to the complaint site.It may be how the box was handled or manipulated contributed to the outer clear sheath kinked.Excessive manipulation of the box without enough care could have induced the defect found.The reported event of packaging seal compromised could not be confirmed because packaging of the device was not returned.Due to lack of evidence and without proper evaluation of the packaging, the most probable cause of the reported issue cannot be established.The investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Therefore, a review and analysis of all available information indicated the most probable cause is cause not established.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14526714
Report Number3005099803-2022-02900
Device Sequence Number17541471
Product Code MQR
UDI-Device Identifier08714729456520
UDI-Public08714729456520
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2022
Device Model NumberM00565050
Device Catalogue Number6505
Device Lot Number0025888446
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexFemale
Patient Weight69 KG